Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2016, 4:10 PM MDT for Curry County, Quay County, Roosevelt County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 4:10 PM MDT (22:10 UTC)
- Expired
- May 29, 2016, 5:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Curry County, NM, Quay County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 8 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:53 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
086
WUUS55 KABQ 292210
SVRABQ
NMC009-037-041-292300-
/O.NEW.KABQ.SV.W.0049.160529T2210Z-160529T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 PM MDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO...
NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO...
SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO...
* UNTIL 500 PM MDT
* AT 409 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF HOUSE TO 6 MILES NORTH OF
MELROSE...MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOUSE...RAGLAND...MCALISTER AND FORREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3485 10381 3472 10326 3447 10357 3454 10393
TIME...MOT...LOC 2209Z 231DEG 17KT 3458 10382 3452 10362
HAIL...1.00IN
WIND...60MPH
$$
342 follow-up statements
170
WWUS55 KABQ 292241
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT SUN MAY 29 2016
NMC009-037-041-292300-
/O.CON.KABQ.SV.W.0049.000000T0000Z-160529T2300Z/
CURRY-ROOSEVELT-QUAY-
441 PM MDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL CURRY...NORTHWESTERN ROOSEVELT AND SOUTH CENTRAL
QUAY COUNTIES...
AT 441 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF RAGLAND TO 12 MILES NORTHWEST OF
RANCHVALE...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOUSE...RAGLAND AND MCALISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3485 10381 3472 10344 3452 10366 3454 10393
TIME...MOT...LOC 2241Z 231DEG 17KT 3466 10370 3460 10350
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
34708
WWUS55 KABQ 292259 RRA
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT SUN MAY 29 2016
NMC009-037-041-292309-
/O.EXP.KABQ.SV.W.0049.000000T0000Z-160529T2300Z/
CURRY-ROOSEVELT-QUAY-
459 PM MDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CURRY...
NORTHWESTERN ROOSEVELT AND SOUTH CENTRAL QUAY COUNTIES WILL EXPIRE AT
500 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.
LAT...LON 3485 10381 3472 10344 3452 10366 3454 10393
TIME...MOT...LOC 2258Z 231DEG 17KT 3466 10370 3460 10350
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:08 PM MDT, 2 minutes earlier.
Area forecast discussion, May 29, 4:08 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 408 PM MDT SUN MAY 29 2016 .SYNOPSIS... Scattered showers and thunderstorms have erupted across the east third or so of New Mexico, a few having been severe so far this afternoon, and they will continue for some time into tonight. The warming trend continues into Monday with daytime temperatures reaching to near or slightly above normal for late May at most locales. Outside of the east, mostly dry conditions with afternoon breezes will remain the case though Monday, even most of Tuesday. A fairly strong backdoor cold front will push south and west across the area later Tuesday and Wednesday and bring much needed moisture for showers and storms. Temperatures will drop back below normal behind the front and stay there through Thursday. A renewed warming trend is forecast for the end of the work week and into the weekend with temperatures rising back to near normal with lowering chances for rain. && .DISCUSSION... The thunderstorm machine got going fairly early on in the east, with several severe storms so far, and will continue into the eve. Severe storm watch to be continued through 03z for good portion of the east. Slow moving upper low vicinity of south CA will take its time heading toward NM over the next several days. West and central NM will stay on the dry slotted side of with any convection there through Mon producing mostly gusty winds and very little to no measurable precip. Portions of the east though will be dealing with a dryline wafting back and forth, westbound at night and eastbound daytime. Similar setup for Mon thanks to a retreating dryline overnight tonight, tho models are indicating storm initiation probably a little farther east mon compared to today. Otherwise, warming trend continues through Monday with temperatures rising to near or slightly above normal at most locales. Backdoor cold front is still shaping up to move south and west across our area later Tuesday into Wednesday. Strong to potentially severe storms are poss late Tue between the Sangres and the TX/OK borders near and behind the front, and possibly out ahead of the front across the east central plains as Gulf moisture is pulled westward in the lower boundary layer depending on the exact track of the of the upper low. The front will surge westward through gaps in the central mtn chain late Tue night or Wed morn with windy, maybe very windy, conditions a good bet in the Rio Grande and Upper Tularosa Valleys. Moisture advection behind the front will be sufficient to aid in development of wetting showers and storms Wed west to near the Continental Divide. Temperatures will take a dip below normal behind the front and pretty much hold there through Thu. A healthy high amplitude upper ridge still expected by both the 12z GFS and ECMWF models to build over the Great Basin and Desert SW late week then gradually shift east over the central/southern Rockies and New Mexico through the weekend. This will initiate a warming trend from late week through the weekend with temps headed to near or slightly above normal for early June. Sufficient moisture will remain for daily rounds of storms Fri-Sun, more so higher terrain than the lowlands, but wetting footprint should gradually decrease given a slow downturn in moisture lvls. 43 && .FIRE WEATHER... TOPSY TURVY WEATHER WILL DEVELOP DURING THE NEXT FEW DAYS. CURRENT WEATHER WILL BE DOMINATED BY A STRONG MID LEVEL DRY INTRUSION AND VERY DRY AIRMASS ACROSS THE WEST AND LOCALIZED WETTING RAIN DUE TO THE DRY LINE ACROSS THE EAST. A STRONG BACK DOOR COLD FRONT IS STILL EXPECTED TO SWEEP SOUTH AND WESTWARD ACROSS THE FORECAST AREA TUESDAY AND WEDNESDAY. HUMIDITY VALUES WILL RISE FROM EAST TO WEST AND TEMPERATURES WILL COOL. MIXING HEIGHTS WILL ALSO LOWER. WETTING RAIN POTENTIAL WILL ALSO INCREASE ALTHOUGH AREAS BETWEEN THE RIO GRANDE VALLEY AND AZ STATE LINE WILL EXPERIENCE A MIXTURE OF STORM DRYNESS WITH MORE DRIER THAN WETTER ACTIVITY MIDWEEK. A COUPLE OF WEATHER ENTITIES WILL BE THE MAJOR PLAYERS DURING THE NEXT COUPLE OF DAYS. A CLOSED/CUT OFF UPPER LOW CURRENTLY SPINNING OVER SOUTHERN CALIFORNIA WILL PROGRESS EASTWARD. AT THE SAME TIME A PRONOUNCED SURFACE DRYLINE OR MOISTURE GRADIENT WILL SLOSH BACK AND FORTH ACROSS THE EASTERN PLAINS. IN BETWEEN THE DRYLINE AND CUT OFF LOW WILL BE A VERY DRY AIRMASS...BOTH AT THE SURFACE AS WELL AS ALOFT. RH RECOVERIES ONCE AGAIN WILL BE POOR ACROSS WESTERN/CENTRAL AREAS TONIGHT AND MONDAY NIGHT. MUCH HIGHER RECOVERIES ACROSS THE EAST. WINDS WILL BE BREEZY DURING THE AFTERNOONS FROM A SOUTHWESTERLY DIRECTION BUT NOTHING OUT OF THE ORDINARY FOR THIS TIME OF YEAR. DID INCREASE WIND SPEEDS A LITTLE ABOVE MODEL GUIDANCE ON THE BACKSIDE OF THE DEPARTING OR RETREATING DRYLINE REST OF THIS AFTERNOON AND MONDAY AFTERNOON. DRIER SHOWER AND THUNDERSTORM POTENTIAL WILL INCREASE AS THE UPPER LOW DRAWS CLOSER BUT MAINLY IMPACT THE HIGHER TERRAIN OF THE WESTERN AND CENTRAL HIGHLANDS. WETTER STORMS WOULD BE FOUND ALONG THE RETREATING DRYLINE. Mixing HEIGHTS ARE PROJECTED TO BE QUITE HIGH MONDAY AFTERNOON. STILL HIGH CONFIDENCE FOR TUESDAY BEING THE TRANSITION DAY. A VIGOROUS BACK DOOR COLD FRONT WILL PUSH INTO THE NORTHEAST PLAINS DURING THE MORNING AND CONVECTIVELY ENHANCE SOUTH AND WESTWARD DURING THE DAY AND OVERNIGHT PERIOD. STRONGER GAP WINDS WILL BE POSSIBLE TO THE LEE OF THE CENTRAL MTNS INCLUDING IMPACTS TO THE RIO GRANDE VALLEY. HUMIDITY WILL GO ON THE RISE WHILE TEMPERATURES COOL. PRIOR TO THE COLD FRONTAL IMPACT...A LITTLE MORE DRIER SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN HIGHLANDS DUE TO THE UPPER LOW PLACEMENT. MODELS VARY ON THE COVERAGE AND LIQUID WATER AMOUNTS BUT IT IS SAME TO ASSUME DRY THUNDERSTORMS WILL BE AROUND ACROSS THE WEST. THE LOW LEVELS WILL CONTINUE TO BE DRY THUS GUSTY OUTFLOW WINDS IS A CERTAINTY WITH THAT ACTIVITY. WETTING RAIN IS HIGHLY LIKELY ALONG THE COLD FRONTAL SURGE AND IMPACT THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TUESDAY INTO TUESDAY NIGHT. MIXING HEIGHTS ARE PROJECTED TO BE VERY HIGH ACROSS THE WESTERN HALF ON TUESDAY. A COOLER AND HIGHER HUMIDITY AIRMASS IS EXPECTED TO IMPACT MOST OF THE FORECAST AREA ON WEDNESDAY. THE MAIN DRY TO WET BATTLE ZONE WILL BE FOUND BETWEEN THE CONTINENTAL DIVIDE AND AZ STATE LINE. WETTING MOISTURE POTENTIAL WILL BE FOUND ACROSS CENTRAL AND SOUTHERN AREAS. DRIER STORMS WOULD BE FOUND NEAR THE CONTINENTAL DIVIDE. STRONGEST WIND DURING THIS PERIOD WOULD BE ASSOCIATED WITH THUNDERSTORMS. MODELS REMAIN CONSISTENT WITH SHOWING A BUILDING UPPER RIDGE OVER THE SOUTHWEST AREA THURSDAY THROUGH THE WEEKEND. MOISTURE TRAPPED WITHIN THE UPPER HIGH WOULD RECYCLE OUT IN THE FORM OF DRIER SHOWERS AND THUNDERSTORMS. TEMPERATURES WOULD WARM WHILE HUMIDITY VALUES GRADUALLY LOWER. THE CURRENT ECMWF AND GFS ARE RATHER CONSISTENT WITH THEIR PACIFIC LOW/UPPER RIDGE PLACEMENT BUT SUSPECT THEY WILL HAVE ISSUES IN THE COMING DAYS. THUS...EXPECT SOME ADJUSTMENTS TO THE LONG RANGE FORECAST. IF THE RIDGE STAYS PUT THEN ANOTHER BACK DOOR COLD FRONT WOULD BE POSSIBLE DURING THE WEEKEND. 50 && .AVIATION... 18Z TAF CYCLE Complexity of aviation hazards exist during the next 24 hrs. The main hazard will be due to strong to severe storms across the eastern plains during the rest of the afternoon into the early to mid evening. Made mention of VCTS at TCC/ROW mid to late afternoon. Higher based virga activity would be found elsewhere and could impact GUP/LVS and lesser extent SAF/FMN. Winds will shift around due to the SH/TS activity. Models are indicating a stronger outflow or gust front originating from the cluster of storms across the far east to push back towards the central mtns overnight. If a stronger boundary develops then short term changes in wind speeds/direction would occur at LVS/TCC/ROW and to a lesser extent SAF and perhaps ABQ overnight. Lastly...low cigs due to an overnight moisture surge is once again expected. Expect main impacts to TCC and ROW. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 45 84 46 84 / 0 5 5 5 Dulce........................... 38 79 39 79 / 10 5 10 20 Cuba............................ 41 80 40 79 / 0 0 5 20 Gallup.......................... 36 80 36 78 / 0 0 0 10 El Morro........................ 34 76 34 74 / 0 0 0 10 Grants.......................... 37 82 37 79 / 0 5 0 10 Quemado......................... 43 78 42 77 / 0 5 0 5 Glenwood........................ 51 86 49 84 / 0 0 0 0 Chama........................... 34 73 35 72 / 10 10 10 50 Los Alamos...................... 49 80 49 77 / 0 5 5 10 Pecos........................... 45 79 46 76 / 5 5 5 30 Cerro/Questa.................... 38 76 39 73 / 5 10 5 50 Red River....................... 35 65 36 60 / 10 20 10 60 Angel Fire...................... 29 69 31 65 / 10 20 10 50 Taos............................ 36 78 39 75 / 5 5 5 30 Mora............................ 43 75 43 71 / 20 10 5 40 Espanola........................ 46 82 46 80 / 0 0 5 10 Santa Fe........................ 48 80 49 77 / 0 5 5 20 Santa Fe Airport................ 45 82 46 81 / 0 0 0 10 Albuquerque Foothills........... 57 84 53 83 / 0 0 0 5 Albuquerque Heights............. 56 85 54 84 / 0 0 0 0 Albuquerque Valley.............. 51 88 51 86 / 0 0 0 0 Albuquerque West Mesa........... 54 86 54 85 / 0 0 0 0 Los Lunas....................... 51 88 51 86 / 0 0 0 0 Rio Rancho...................... 54 85 53 84 / 0 0 0 5 Socorro......................... 53 91 52 88 / 0 0 0 0 Sandia Park/Cedar Crest......... 52 80 51 77 / 0 0 0 10 Tijeras......................... 51 81 50 79 / 0 0 0 10 Moriarty/Estancia............... 44 82 44 80 / 0 0 0 5 Clines Corners.................. 46 80 46 78 / 0 5 0 10 Gran Quivira.................... 50 82 48 80 / 0 0 0 5 Carrizozo....................... 54 85 53 84 / 5 0 0 5 Ruidoso......................... 47 79 46 79 / 5 5 5 5 Capulin......................... 48 76 47 68 / 20 20 10 50 Raton........................... 44 82 46 72 / 10 10 10 50 Springer........................ 46 83 45 74 / 10 10 5 30 Las Vegas....................... 43 79 43 75 / 5 5 5 20 Clayton......................... 52 85 54 72 / 30 10 10 40 Roy............................. 50 81 49 75 / 10 5 5 20 Conchas......................... 56 87 54 83 / 10 5 10 20 Santa Rosa...................... 53 88 52 85 / 5 5 5 5 Tucumcari....................... 57 90 56 86 / 20 10 20 20 Clovis.......................... 56 85 56 85 / 30 30 30 30 Portales........................ 58 86 58 86 / 20 30 30 30 Fort Sumner..................... 56 88 55 87 / 10 10 10 5 Roswell......................... 59 91 58 93 / 10 10 10 5 Picacho......................... 51 89 52 87 / 5 10 5 5 Elk............................. 49 83 50 83 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 43
Hazardous weather outlook, May 29, 5:31 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 AM MDT SUN MAY 29 2016 NMZ501>540-301200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 531 AM MDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG TO POTENTIALLY SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING NEAR THE TEXAS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY FOR PORTIONS OF THE EASTERN PLAINS NEAR THE TEXAS BORDER DUE TO SEVERE THUNDERSTORMS. 11
In the hours before
Special weather statement, May 29, 2:50 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 PM MDT SUN MAY 29 2016 NMZ534>536-292115- CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 250 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CURRY...NORTHWESTERN ROOSEVELT AND SOUTH CENTRAL QUAY COUNTIES UNTIL 315 PM MDT... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF HOUSE...OR 31 MILES EAST OF FORT SUMNER...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCALISTER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL NEW MEXICO. LAT...LON 3447 10372 3450 10385 3478 10383 3469 10352 TIME...MOT...LOC 2049Z 188DEG 6KT 3461 10372 34
Special weather statement, May 29, 3:14 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT SUN MAY 29 2016
NMZ536-292145-
ROOSEVELT COUNTY-
314 PM MDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOSEVELT COUNTY
UNTIL 345 PM MDT...
AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KENNA...OR 36 MILES
SOUTHWEST OF PORTALES...MOVING NORTH AT 15 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELIDA.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN AND EAST CENTRAL NEW MEXICO.
LAT...LON 3365 10359 3366 10368 3367 10372 3382 10372
3382 10377 3398 10373 3389 10343
TIME...MOT...LOC 2114Z 199DEG 14KT 3374 10367
34Special weather statement, May 29, 3:16 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT SUN MAY 29 2016 NMZ534-535-292145- CURRY COUNTY-QUAY COUNTY- 316 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CURRY AND SOUTH CENTRAL QUAY COUNTIES UNTIL 345 PM MDT... AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF RAGLAND...OR 32 MILES NORTHWEST OF CLOVIS...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCALISTER AND FORREST. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL NEW MEXICO. LAT...LON 3457 10372 3471 10381 3493 10364 3469 10338 TIME...MOT...LOC 2116Z 240DEG 16KT 3467 10368 34
Special weather statement, May 29, 3:21 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT SUN MAY 29 2016
NMZ535-292145-
CURRY COUNTY-
321 PM MDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY COUNTY UNTIL
345 PM MDT...
AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MELROSE...OR 22 MILES NORTHWEST OF
PORTALES...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MELROSE...SAINT VRAIN AND CANNON AIR FORCE BASE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.
LAT...LON 3431 10364 3445 10374 3447 10374 3465 10351
3440 10330
TIME...MOT...LOC 2121Z 248DEG 11KT 3443 10359
34Special weather statement, May 29, 3:48 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT SUN MAY 29 2016 NMZ535-292215- CURRY COUNTY- 348 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CURRY COUNTY UNTIL 415 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RANCHVALE...OR 12 MILES NORTHWEST OF CLOVIS...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RANCHVALE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL NEW MEXICO. LAT...LON 3441 10332 3448 10350 3471 10345 3459 10315 TIME...MOT...LOC 2148Z 196DEG 12KT 3452 10339 34
Special weather statement, May 29, 4:00 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT SUN MAY 29 2016
NMZ534-536-292230-
QUAY COUNTY-ROOSEVELT COUNTY-
400 PM MDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT AND SOUTH
CENTRAL QUAY COUNTIES UNTIL 430 PM MDT...
AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF HOUSE...OR 26 MILES EAST OF
FORT SUMNER...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCALISTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.
LAT...LON 3461 10371 3460 10374 3445 10374 3448 10390
3473 10386 3467 10370
TIME...MOT...LOC 2200Z 193DEG 10KT 3454 10378
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:15 AM MDT | Special Weather Statement | ABQ | Quay | 45 min |
| May 29, 11:41 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 26 min |
| May 29, 12:37 PM MDT | Special Weather Statement | ABQ | Lincoln | 38 min |
| May 29, 1:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| May 29, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 36 min |
| May 29, 1:26 PM MDT | Special Weather Statement | ABQ | Lincoln | 49 min |
| May 29, 1:41 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 23 min |
| May 29, 1:46 PM MDT | Areal Flood Advisory | ABQ | Quay | 119 min |
| May 29, 1:54 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 50 min |
| May 29, 1:56 PM MDT | Special Weather Statement | ABQ | Curry | 49 min |
| May 29, 2:03 PM MDT | Special Weather Statement | ABQ | 27 min | |
| May 29, 2:17 PM MDT | Special Weather Statement | ABQ | Guadalupe | 28 min |
| May 29, 2:21 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 25 min |
| May 29, 2:31 PM MDT | Special Weather Statement | ABQ | 14 min | |
| May 29, 2:35 PM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| May 29, 2:47 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 19 min |
| May 29, 2:50 PM MDT | Special Weather Statement | ABQ | Curry | 25 min |
| May 29, 3:14 PM MDT | Special Weather Statement | ABQ | Roosevelt | 31 min |
| May 29, 3:16 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| May 29, 3:21 PM MDT | Special Weather Statement | ABQ | Curry | 24 min |
| May 29, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 52 min |
| May 29, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 49 min |
| May 29, 3:37 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 38 min |
| May 29, 3:48 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| May 29, 4:00 PM MDT | Special Weather Statement | ABQ | Curry | 30 min |
| May 29, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 44 min |
| May 29, 4:23 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 112 min |
| May 29, 4:29 PM MDT | Tornado Warning | ABQ | Curry | 31 min |
| May 29, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 29 min |
| May 29, 4:57 PM MDT | Special Weather Statement | ABQ | Roosevelt | 33 min |
| May 29, 5:00 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| May 29, 5:09 PM MDT | Special Weather Statement | ABQ | Curry | 36 min |
| May 29, 5:10 PM MDT | Special Weather Statement | ABQ | Quay | 35 min |
| May 29, 5:25 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 36 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.